more lexapro questions

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jun 2006
Total Posts : 62
   Posted 6/20/2007 11:08 PM (GMT -6)   
hi everyone! i havent been posting much at all, but i have been reading all of your posts! i have been on lexapro for a little over a year now for a panic disorder. i started out at 10 mg. then got bumped up to 20. the lexapro has been great for taking away alot of my daily anxiety, but i have to say that ive been a bit depressed. i havent had much interest in going out or being with friends or anything that i used to do before the panic attacks started. in january of this year, i went back to the doc for a check up and i had gained 32 pounds. not good news when your already overweight. so the doc took me back down to 10 mg. im still doing ok with controlling panic, but im still depressed and even more so with all of this excess weight. did anyone else have major weight gain with lexapro? ive been eating right and have been getting more physical activity into my days, but i cant seem to loose anything. anything i can do to fight this depression? i just want some happiness and i cant seem to find any.

blessings to you all, leaves

Elite Member

Date Joined Jan 2005
Total Posts : 24909
   Posted 6/21/2007 7:05 AM (GMT -6)   
I am sorry that the med is making you gain weight hun

Please look in the pages back on more info about Lexapro and all the input on them threads there are quite a few

Hope you get control of this soon
Support is here for u always

    Contribute today to support Healing Well Forums...Donate @
Co Mod ..Crohns Forum
Moderator .......A/P Forum
Moderator ....Alzheimers Forum 
DX with Crohns, Pyoderma Gangrenosum,Anxiety /Panic
Take my Hand ...I will WALK with you
When the GOING gets TOUGH..The TOUGH get GOING 
 God Bless All

Veteran Member

Date Joined Jun 2004
Total Posts : 1372
   Posted 6/21/2007 8:07 AM (GMT -6)   
I was on Lexapro for a couple of years then was switched to Celexa. I didn't have much weight gain. I would talk to your doctor about maybe trying a different med since it is not helping with the depression and it should be.

Veteran Member

Date Joined Mar 2005
Total Posts : 1449
   Posted 6/21/2007 3:46 PM (GMT -6)   

klexapro and the other antidepressants do not cause weight gain or loss, they dont alter your metabolism

you are probably eating more and exercising less

recovered former longtime anxiety and panic attack sufferer and helper of other sufferers  but no training or  qualifications in medicine or psychology, any remarks that may be taken as advice must be confirmed with doctor or other health professional
emails are welcome but do mention healingwell to avoid risk of deletion as spam

Regular Member

Date Joined Jun 2006
Total Posts : 62
   Posted 6/21/2007 8:06 PM (GMT -6)   
there is actually quite a bit written on certain antidepressants and weight gain. i havent changed any of my eating or exercise habits. i am actually vegan and get quite a bit of physical activity into my days. my doc said that weight gain or weight loss is quite common in antidepressants, and i even had her do some blood work on me just to be sure that it wasnt thyroid or something. everything came back perfectly normal, so im just stumped.

Regular Member

Date Joined Apr 2005
Total Posts : 362
   Posted 6/21/2007 9:41 PM (GMT -6)   
i just got put on lexapro myself (cipralex in canada)
I was asking the pharmicist becasue I was really worried about weight gain; I'm currently trying to lose weight anyway..she said basically lexapro is extremely well tolerated, and that any weight gain would be minimal, if any. She said when people gain weight with this type of antidepressant its usually because they feel better (not so anxious) so they have more of an appetite..
and I imagine those who lose weight (not on purpose) while on it might have been eating for emotional reasons (stress eating) and them being less anxious might help stop the binge eating..or maybe you were doing less and eating more bc you were more depressed??

I don't know; I've been on it one week and down 3lbs. I cannot afford to gain more weight, the prednisone did enough damage!
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 11:05 AM (GMT -6)
There are a total of 2,711,058 posts in 298,957 threads.
View Active Threads

Who's Online
This forum has 153522 registered members. Please welcome our newest member, breakfastclub1.
359 Guest(s), 16 Registered Member(s) are currently online.  Details
PeteZa, rowingmom, Tagier, 81GyGuy, AzerilA, Michael_T, RandyJoe, Serfr, giberson, Hibee, jrpsf, ks1905, CoolCat78, MikezUC, Tim Tam, Dakato

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer